Is reflexology safe with warfarin

Just wanted to ask if it's safe to have reflexology while on warfarin and if it's likely to cause bruises. Would like to try it and see if helps my lupus symptoms, especially joint pai that I get in my feet first thing in the morning and late in the day. I don't want to be always taking paracetamol for it as that has an effect on warfarin metabolism.

Many thanks


Last edited by

8 Replies

  • Before commencing any new routines, activities etc, it is advisable to seek advise from your main consultant, I enclose this leaflet, which probably is to be taken on board when you actually are known to have an actual clot, but nevertheless has implications for circulation.


  • Thank you, will down load it x

  • Thanks Mary--very interesting information.

  • Do you have a diagnosed Lupus as well as APS? One month ago you had an irregular INR. I do not know how long time you have been on warfarin with a stable INR.

    If I were in your shoes I would not try anything new that may affect your warfarin treatment unless you have a very stable INR and have asked your APS-Specialist.

    If the INR is at the right level and stable perhaps also your pain will go away. I do not know about Lupus of course.


  • Thank you, my INR is still rather unpredictable! I'm being investigated by UCH in London for lupus. They're sure that I have a connective tissue disorder as well as APS, amd I'm on plaquenil for the joint pain and fatigue. I'm now under a haematologist there who is doing research into rivaroxaban, so hopefully I will be able to try it when it's licensed for APS. Jsut wondered if reflexology would help with the lupus symptoms. I will ask my haematologist when I see her next month.

    Many thanks


  • Hi

    I agree with my colleagues, Mary & Kerstin.


  • Always check with your medical team before trying anything new.

    I have had quite intense massage form both an osteopath and physiotherapist over many months and never had any bruising but as I said check with your medical team first.

  • I personally cannot tolerate reflexology which brings on a full flare. I would check if this is a suitable treatment for you with your Doctor.

You may also like...